Florida, 2014

Heavy Rain in Florida, July 12 to 13, 2014

July 12 to 13, 2014 · NWS JAX · 1 event in 1 county or zone

A lingering trough axis combined with high moisture content fueled heavy rainfall in showers and thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A lingering trough axis combined with high moisture content fueled heavy rainfall in showers and thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 12, 2:00 AM EST, 4 hours 30 minutes earlier.

Area forecast discussion, Jul 12, 2:00 AM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 AM EDT SAT JUL 12 2014

.SHORT TERM...

THROUGH TONIGHT...WEAK TROUGHING WILL REMAIN TODAY...WHICH WILL HELP
TO FOCUS CONVECTION FROM LATE MORNING THROUGH THE AFTERNOON AND
EVENING. BASED ON PLACEMENT OF TROUGH AND DRIER AIR ADVECTING IN
FROM THE NORTHWEST...EXPECT BEST PRECIPITATION CHANCES OVER
NORTHEAST FL AND ALONG COASTAL GA. WITH SLOW MOVEMENT OF STORMS
EXPECTED...HEAVY RAINFALL CAN BE EXPECTED AGAIN TODAY. A FEW GUSTY
STORMS WILL ALSO BE POSSIBLE. STORMS ARE EXPECTED TO DISSIPATE THIS
EVENING...WITH REMAINING CONVECTION REMAINING OVER THE COASTAL
WATERS. WITH CLOUD COVER AND PRECIPITATION COVERAGE...TEMPERATURES
WILL TREND A LITTLE BELOW NORMAL TODAY.

SUNDAY...WEAK BERMUDA HIGH PRESSURE RIDGE BUILDS IN FROM THE EAST AT
THE SURFACE AND ALOFT AND STEERING FLOW WILL BECOME SOUTHERLY BUT
WILL REMAIN LIGHT AT LESS THAN 10 KNOTS AND THIS WILL ALLOW FOR BOTH
SEA BREEZE FRONTS TO MOVE INLAND DURING THE LATE MORNING AND
AFTERNOON HOURS WITH SCATTERED STORMS WITH SLOW AND ERRATIC MOVEMENT
WITH MAIN THREAT CONTINUING AS LOCALLY HEAVY RAINFALL BUT A FEW
STRONG STORMS WITH GUSTY WINDS/FREQUENT LIGHTNING POSSIBLE AS WELL.
MAX TEMPS SHOULD PUSH BACK INTO THE 90-95 DEG RANGE...SLIGHTLY ABOVE
CLIMO LEVELS WITH HEAT INDICES AROUND 100 DEGREES.

MONDAY...STEERING FLOW TURNS SOUTHWEST AND INCREASES TO AROUND 10
KNOTS AS HIGH PRESSURE RIDGE SLIDES SOUTH ACROSS CNTRL/SRN FLORIDA
PENINSULA. HEAT CONTINUES TO BUILD WITH MAX TEMPS INTO THE LOWER TO
MIDDLE 90S AND MOST OF THE SCATTERED STORMS SHOULD HOLD OFF UNTIL
THE AFTERNOON HOURS WITH STILL SOME POTENTIAL FOR STRONG STORMS WITH
GUSTY WINDS/FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. HEAT
INDICES WILL CLIMB INTO THE 100-105 DEG RANGE DURING THE AFTERNOON.

.LONG TERM...

TUE-FRI...SOUTHWEST STEERING FLOW WILL RE-DEVELOP AS LONG-WAVE TROF
ELONGATES OVER THE EASTERN U.S. THROUGH THE PERIOD. AT THE SURFACE A
WEAKENING FRONTAL BOUNDARY IS EXPECTED TO TRACK INTO THE FORECAST
AREA BY THE MIDDLE OF THE WEEK AND LINGER THROUGH FRIDAY. CLIMO POPS
IN THE 30-40% RANGE ON TUE WILL INCREASE TO AROUND 50% FROM WED-FRI
AND POSSIBLY INTO THE LIKELY RANGE AS THE SOUTHWEST FLOW AND
MOISTURE INCREASES. THE FASTER FLOW WILL ALSO ENHANCE STRONG/SEVERE
STORMS AT TIMES AS THEY MAY ORGANIZE INTO LINEAR/BOW FEATURES AS
THEY MOVE OUT OF THE NORTHEAST GOMEX/I-75 CORRIDOR DURING THE
AFTERNOON HOURS AND COLLIDE WITH STATIONARY ATLC COAST SBRZ FRONT
ALONG THE I-95 CORRIDOR. ABOVE NORMAL MAX TEMPS IN THE LOWER/MIDDLE
90S ARE EXPECTED ON TUESDAY THEN RETURN TO NEAR NORMAL MAX TEMPS
AROUND 90 DEGREES AS PCPN/CLOUD CHANCES INCREASE.

NEXT WEEKEND...A RETURN TO A WEAKER/VARIABLE STEERING FLOW WILL
ALLOW FOR MORE NORMAL SCATTERED AFTERNOON STORMS DUE TO LOCAL SBRZ
INTERACTIONS WITH NEAR NORMAL MAX TEMPS IN THE LOWER 90S.

&&

.AVIATION...
TROUGHING WILL REMAIN OVER THE REGION TODAY...WHICH WILL RESULT IN
CONVECTION GETTING STARTED A LITTLE EARLIER THAN TYPICAL FOR SUMMER.
WITH AMPLE LOW LEVEL MOISTURE LEFT OVER FROM FRIDAYS RAIN...PATCHY
MORNING FOG IS EXPECTED. OTHERWISE...SCATTERED TO NUMEROUS STORMS
ARE EXPECTED THIS AFTERNOON AND EVENING...WITH A FEW POSSIBLE LATER
THIS MORNING AS WELL. MOST OF THE STORMS ARE EXPECTED TO DISSIPATE
BY MIDNIGHT.

&&

.MARINE...
WEAK TROUGHING WILL REMAIN ACROSS THE REGION TODAY...WITH WEAK
RIDGING FOR SUNDAY AND MONDAY. A STRONGER TROUGH OF LOW PRESSURE
WILL APPROACH FROM THE NORTHWEST TOWARD THE MIDDLE OF NEXT WEEK. AS
A RESULT OF THIS NEXT TROUGH...WINDS ARE LIKELY TO BE NEAR OR IN THE
CAUTION RANGE FOR MUCH OF NEXT WEEK.

RIP CURRENTS: LOW RISK.

&&

.HYDROLOGY...
LOCALLY HEAVY RAINFALL HAS PRODUCED A SHARP RISE ON THE SOUTH FORK
OF BLACK CREEK NEAR PENNEY FARMS AND EXPECT IT TO CREST AROUND 10
FEET THIS MORNING...BELOW FLOOD STAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  92  72  94  72 /  40  20  50  50
SSI  84  75  89  77 /  60  20  40  30
JAX  88  73  92  73 /  60  20  50  50
SGJ  85  74  89  76 /  60  20  30  30
GNV  87  71  92  71 /  60  20  50  50
OCF  88  71  93  73 /  60  20  50  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

STRUBLE/HESS
Hazardous weather outlook, Jul 12, 1:45 AM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 AM EDT SAT JUL 12 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-130645-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
245 AM EDT SAT JUL 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SLOW MOVING THUNDERSTORMS ARE EXPECTED...MAINLY DURING THE
AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE HEAVY
RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED
EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Clay

When
July 12, 6:30 AM EST to July 13, 6:30 AM EST
Where
Clay County, 2.16 mi NNW of Hibernia
Reported by
NWS Employee
Coordinates
30.100, -81.710

A 24 hr rainfall total of 3.34 inches was measured, with 4.92 inches in 3 days.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532663.